Alert archive / North Carolina / High Wind Warnings in 2007
High Wind Warning 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high wind warning at Nov 1, 2007, 3:49 AM EDT for Dare County, Hyde County, North Carolina. It took effect at Nov 2, 2007, 12:00 AM EDT. It was in force for 28 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 1, 2007, 3:49 AM EDT (07:49 UTC)
- In effect from
- Nov 2, 2007, 12:00 AM EDT
- Expired
- Nov 3, 2007, 3:39 AM EDT
- In force
- 28 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 2, 3:45 PM EDT | NON-TSTM WND GST 63 | Ocracoke, NC | OCRACOKE FERRY TERMINAL REPORTED A 63 MPH WIND GUST AROUND 345 PM. |
| Nov 2, 4:00 PM EDT | HIGH SUST WINDS 0 | 1 W East Lake, NC | ALLIGATOR RIVER BRIDGE REPORTED SUSTAINED WINDS OF 46 MPH AT 5 PM AND 40 MPH AT 2 PM. |
| Nov 2, 4:00 PM EDT | HIGH SUST WINDS 46 | 1 W East Lake, NC | ALLIGATOR RIVER BRIDGE REPORTED SUSTAINED WINDS OF 46 MPH AT 5 PM AND 40 MPH AT 2 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -420 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 010749 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 349 AM EDT THU NOV 1 2007 ...STRONG AND GUSTY WINDS WILL DEVELOP OVERNIGHT AND INTO FRIDAY ALONG THE COAST... .THE COMBINATION OF STRONG HIGH PRESSURE OVER THE MID ATLANTIC AND TROPICAL STORM NOEL MOVING NORTHEAST OVER THE NORTHERN CARIBBEAN WILL INTENSIFY THE PRESSURE GRADIENT ACROSS THE OUTER BANKS AND ADJACENT COUNTIES THURSDAY NIGHT THROUGH EARLY SATURDAY. NCZ103-104-012000- /O.NEW.KMHX.HW.W.0003.071102T0400Z-071103T0400Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 349 AM EDT THU NOV 1 2007 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT FRIDAY NIGHT. TROPICAL STORM NOEL IS EXPECTED TO PUSH AWAY FROM THE NORTHERN CARIBBEAN AND MOVE NORTHEAST OVER THE NEXT 24 TO 48 HOURS...AND POSSIBLY INTENSIFY OVER THE GULF STREAM FRIDAY. MEANWHILE A STRONG AREA OF HIGH PRESSURE WILL BUILD IN OVER THE MID ATLANTIC TONIGHT. THE COMBINATION OF HIGH PRESSURE INLAND AND LOW PRESSURE OFFSHORE WILL GENERATE STRONG DAMAGING WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS POSSIBLE ALONG THE OUTER BANKS. WINDS ARE EXPECTED TO DIMINISH LATE TONIGHT AS TROPICAL STORM NOEL MOVES TOWARDS THE CANADIAN MARITIMES SATURDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ NCZ047-081-095-012000- /O.NEW.KMHX.WI.Y.0013.071102T0400Z-071103T0400Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 349 AM EDT THU NOV 1 2007 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT FRIDAY NIGHT. TROPICAL STORM NOEL IS EXPECTED TO PUSH AWAY FROM THE NORTHERN CARIBBEAN AND MOVE NORTHEAST OVER THE NEXT 24 TO 48 HOURS...AND POSSIBLY INTENSIFY OVER THE GULF STREAM FRIDAY. MEANWHILE A STRONG AREA OF HIGH PRESSURE WILL BUILD IN OVER THE MID ATLANTIC TONIGHT. THE COMBINATION OF HIGH PRESSURE INLAND AND LOW PRESSURE OFFSHORE WILL GENERATE STRONG WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS POSSIBLE ALONG THE SOUNDSIDE COUNTIES OF MAINLAND HYDE...DARE...AND MAINLY DOWN EAST PORTIONS OF CARTERET COUNTY. WINDS ARE EXPECTED TO DIMINISH LATE TONIGHT AS TROPICAL STORM NOEL MOVES TOWARDS THE CANADIAN MARITIMES ON SATURDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS72 KMHX 012015 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 415 PM EDT THU NOV 1 2007 ...STRONG AND GUSTY WINDS WILL DEVELOP OVERNIGHT AND INTO FRIDAY ALONG THE COAST... .THE COMBINATION OF STRONG HIGH PRESSURE OVER THE MID ATLANTIC AND TROPICAL STORM NOEL MOVING NORTHEAST OVER THE NORTHERN CARIBBEAN WILL INTENSIFY THE PRESSURE GRADIENT ACROSS THE OUTER BANKS AND ADJACENT COUNTIES TONIGHT THROUGH EARLY SATURDAY. NCZ103-104-020830- /O.EXT.KMHX.HW.W.0003.071102T0400Z-071103T1000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 415 PM EDT THU NOV 1 2007 ...HIGH WIND WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT SATURDAY. TROPICAL STORM NOEL IS EXPECTED TO PUSH AWAY FROM THE NORTHERN CARIBBEAN AND MOVE NORTHEAST OVER THE NEXT 24 TO 48 HOURS...AND POSSIBLY INTENSIFY OVER THE GULF STREAM FRIDAY. MEANWHILE A STRONG AREA OF HIGH PRESSURE WILL BUILD IN OVER THE MID ATLANTIC TONIGHT. THE COMBINATION OF HIGH PRESSURE INLAND AND LOW PRESSURE OFFSHORE WILL GENERATE STRONG DAMAGING WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS POSSIBLE ALONG THE OUTER BANKS. WINDS ARE EXPECTED TO DIMINISH EARLY SATURDAY AS TROPICAL STORM NOEL MOVES TOWARDS THE CANADIAN MARITIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ NCZ047-081-095-020830- /O.EXT.KMHX.WI.Y.0013.071102T0400Z-071103T1000Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 415 PM EDT THU NOV 1 2007 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT SATURDAY. TROPICAL STORM NOEL IS EXPECTED TO PUSH AWAY FROM THE NORTHERN CARIBBEAN AND MOVE NORTHEAST OVER THE NEXT 24 TO 48 HOURS...AND POSSIBLY INTENSIFY OVER THE GULF STREAM FRIDAY. MEANWHILE A STRONG AREA OF HIGH PRESSURE WILL BUILD IN OVER THE MID ATLANTIC TONIGHT. THE COMBINATION OF HIGH PRESSURE INLAND AND LOW PRESSURE OFFSHORE WILL GENERATE STRONG WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS POSSIBLE ALONG THE SOUNDSIDE COUNTIES OF MAINLAND HYDE... DARE...AND MAINLY DOWN EAST PORTIONS OF CARTERET COUNTY. WINDS ARE EXPECTED TO DIMINISH EARLY SATURDAY AS TROPICAL STORM NOEL MOVES TOWARDS THE CANADIAN MARITIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 020705 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 304 AM EDT FRI NOV 2 2007 ...STRONG AND GUSTY WINDS WILL DEVELOP OVERNIGHT AND INTO FRIDAY ALONG THE COAST... .THE COMBINATION OF STRONG HIGH PRESSURE OVER THE MID ATLANTIC AND HURRICANE NOEL MOVING NORTHEAST OVER THE OFFSHORE COASTAL WATERS WILL INTENSIFY THE PRESSURE GRADIENT ACROSS THE OUTER BANKS AND ADJACENT COUNTIES THROUGH EARLY SATURDAY. NCZ047-081-095-022015- /O.UPG.KMHX.WI.Y.0013.000000T0000Z-071103T1000Z/ /O.EXA.KMHX.HW.W.0003.000000T0000Z-071103T1000Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 304 AM EDT FRI NOV 2 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. HURRICANE NOEL IS EXPECTED TO MOVE RAPIDLY NORTHEAST TODAY...REMAINING AT LEAST TWO TO THREE HUNDRED MILES OFFSHORE OF CAPE HATTERAS BY THIS EVENING. MEANWHILE A STRONG AREA OF HIGH PRESSURE WILL BUILD IN OVER THE MID ATLANTIC. THE COMBINATION OF HIGH PRESSURE INLAND AND LOW PRESSURE OFFSHORE WILL GENERATE STRONG WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS TO 55 MPH POSSIBLE ALONG THE SOUNDSIDE COUNTIES OF MAINLAND HYDE...DARE...AND MAINLY DOWN EAST PORTIONS OF CARTERET COUNTY. WINDS ARE EXPECTED TO DIMINISH EARLY SATURDAY AS NOEL BECOMES EXTRA-TROPICAL AND MOVES TOWARDS THE CANADIAN MARITIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ NCZ103-104-022015- /O.CON.KMHX.HW.W.0003.000000T0000Z-071103T1000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 304 AM EDT FRI NOV 2 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... HURRICANE NOEL IS EXPECTED TO MOVE RAPIDLY NORTHEAST TODAY...REMAINING AT LEAST TWO TO THREE HUNDRED MILES OFFSHORE OF CAPE HATTERAS BY THIS EVENING. MEANWHILE A STRONG AREA OF HIGH PRESSURE WILL BUILD IN OVER THE MID ATLANTIC. THE COMBINATION OF HIGH PRESSURE INLAND AND LOW PRESSURE OFFSHORE WILL GENERATE STRONG WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS TO 55 MPH POSSIBLE ALONG THE OUTER BANKS. WINDS ARE EXPECTED TO DIMINISH EARLY SATURDAY AS NOEL BECOMES EXTRA-TROPICAL AND MOVES TOWARDS THE CANADIAN MARITIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ NCZ045-046-080-093-094-022015- /O.NEW.KMHX.WI.Y.0014.071102T0704Z-071103T1000Z/ WASHINGTON-TYRRELL-BEAUFORT-CRAVEN-PAMLICO- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL 304 AM EDT FRI NOV 2 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. HURRICANE NOEL IS EXPECTED TO MOVE RAPIDLY NORTHEAST TODAY...REMAINING AT LEAST TWO TO THREE HUNDRED MILES OFFSHORE OF CAPE HATTERAS BY THIS EVENING. MEANWHILE A STRONG AREA OF HIGH PRESSURE WILL BUILD IN OVER THE MID ATLANTIC. THE COMBINATION OF HIGH PRESSURE INLAND AND LOW PRESSURE OFFSHORE WILL GENERATE STRONG WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS TO 45 MPH POSSIBLE ALONG THE EASTERN COUNTIES OF WASHINGTON...TYRRELL...BEAUFORT...CRAVEN...AND PAMLICO. WINDS ARE EXPECTED TO DIMINISH EARLY SATURDAY AS NOEL BECOMES EXTRA-TROPICAL AND MOVES TOWARDS THE CANADIAN MARITIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS72 KMHX 021958 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 358 PM EDT FRI NOV 2 2007 ...STRONG AND GUSTY WINDS WILL CONTINUE OVERNIGHT ALONG THE COAST... .THE COMBINATION OF STRONG HIGH PRESSURE OVER THE MID ATLANTIC AND HURRICANE NOEL MOVING NORTHEAST OVER THE OFFSHORE COASTAL WATERS WILL PRODUCE AND STRONG AND GUSTY WINDS OVER COASTAL NORTH CAROLINA THROUGH EARLY SATURDAY. NCZ047-081-095-103-104-030830- /O.CON.KMHX.HW.W.0003.000000T0000Z-071103T1000Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET-OUTER BANKS DARE- OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 358 PM EDT FRI NOV 2 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. STRONG WINDS OF 35 TO 45 MPH WITH HIGHER GUSTS TO 55 MPH WILL AFFECT COASTAL NORTH CAROLINA TONIGHT...MAINLY THE OUTER BANKS...DOWN EAST CARTERET COUNTY AND SOUND-SIDE PORTIONS OF MAINLAND HYDE AND DARE COUNTIES. WINDS ARE EXPECTED TO DIMINISH EARLY SATURDAY AS NOEL BECOMES EXTRA-TROPICAL AND MOVES TOWARDS THE CANADIAN MARITIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ NCZ045-046-080-093-094-030830- /O.CON.KMHX.WI.Y.0014.000000T0000Z-071103T1000Z/ WASHINGTON-TYRRELL-BEAUFORT-CRAVEN-PAMLICO- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL 358 PM EDT FRI NOV 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY. STRONG WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS TO 45 MPH WILL AFFECT PORTIONS OF WASHINGTON...TYRRELL...BEAUFORT... CRAVEN...AND PAMLICO COUNTIES TONIGHT. WINDS ARE EXPECTED TO DIMINISH EARLY SATURDAY AS NOEL BECOMES EXTRA-TROPICAL AND MOVES TOWARDS THE CANADIAN MARITIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JBM
000 WWUS72 KMHX 030739 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 339 AM EDT SAT NOV 3 2007 NCZ103-104-031500- /O.CAN.KMHX.HW.W.0003.000000T0000Z-071103T1000Z/ /O.NEW.KMHX.WI.Y.0015.071103T0739Z-071103T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 339 AM EDT SAT NOV 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS TO 45 MPH WILL AFFECT THE OUTER BANKS THIS MORNING. WINDS ARE EXPECTED TO DIMINISH THIS AFTERNOON AS DEEP LOW PRESSURE MOVES WELL NORTH OF THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ047-081-095-031200- /O.CAN.KMHX.HW.W.0003.000000T0000Z-071103T1000Z/ /O.NEW.KMHX.WI.Y.0015.071103T0739Z-071103T1200Z/ MAINLAND DARE-MAINLAND HYDE-CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 339 AM EDT SAT NOV 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS TO 45 MPH WILL AFFECT THE IMMEDIATE COAST EARLY THIS MORNING. WINDS ARE EXPECTED TO DIMINISH LATER THIS MORNING AND AFTERNOON AS DEEP LOW PRESSURE MOVES WELL NORTH OF THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ045-046-080-093-094-030845- /O.CAN.KMHX.WI.Y.0014.000000T0000Z-071103T1000Z/ WASHINGTON-TYRRELL-BEAUFORT-CRAVEN-PAMLICO- INCLUDING THE CITIES OF...PLYMOUTH...COLUMBIA...WASHINGTON... RIVER ROAD...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE... BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL 339 AM EDT SAT NOV 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH THIS MORNING AS DEEP LOW PRESSURE MOVES NORTH OF THE REGION. WINDS OF 20 TO 30 MPH EARLY THIS MORNING WILL DIMINISH TO 15 TO 20 MPH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high wind warning went out at Oct 31, 9:00 PM EDT, 6 hours 49 minutes earlier.
Area forecast discussion, Oct 31, 9:00 PM EDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
900 PM EDT WED OCT 31 2007
.SYNOPSIS...
TROPICAL SYSTEM NOEL WILL MOVE NORTHEAST ACROSS THE WESTERN
ATLANTIC OVER THE NEXT FEW DAYS. A COLD FRONT WILL MOVE THROUGH
FROM THE NORTHWEST ON THURSDAY. HIGH PRESSURE WILL BUILD INTO THE
REGION BEHIND THE FRONT THIS WEEKEND. A COLD FRONT WILL PASS
THROUGH ON TUESDAY.
&&
.NEAR TERM /THROUGH THURSDAY/...
LIMITED CLOUD COVER ACROSS THE REGION AT THE CURRENT TIME...BUT
00Z MHX SOUNDING INDICATES MOISTENING OF THE ATMOSPHERE AND MODEL
RH PROGS INDICATE THICKENING CLOUD COVER TOWARD MORNING. WITH
TEMPERATURES ALREADY NEARING FCST LOW VALUES...WILL LOW MIN TEMP
FCST A FEW DEGREES. OTHERWISE FCST IN GOOD SHAPE OVERNIGHT.
&&
.SHORT TERM /THURSDAY NIGHT/...
BEST MOISTURE SUPPLY/DYNAMICS AND HENCE CHANCE FOR RAIN WILL BE
THURSDAY AND THURSDAY EVENING. THE FRONT WILL PASS THROUGH DURING
THE DAY THURSDAY AND MOVE OFF THE COAST. AFTER THAT IT WILL LIKELY
GET CAUGHT UP IN TROPICAL SYSTEM NOEL. KEPT SAME PATTERN FOR POP
DISTRIBUTION...GOING FROM LIKELY ALONG THE OUTER BANKS TO CHANCE
OVER THE COASTAL PLAIN. NOEL WILL BE MOVING AWAY ON FRIDAY BUT
WILL KEEP 20-30 POPS GOING OVER EASTERN SECTIONS DUE TO WRAPAROUND
SHOWERS. DRY WEATHER EXPECTED ON SATURDAY AS HIGH PRESSURE BUILDS
IN FROM THE WEST.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE OVER THE SOUTHEAST THIS WEEKEND AND MONDAY WILL
DISSIPATE ON TUESDAY. A COLD FRONT IS FORECAST TO SWEEP THROUGH ON
TUESDAY BRINGING A SHOT OF CHILLY AIR FOR TUESDAY NIGHT AND
WEDNESDAY.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
SHALLOW FOG LIKELY THE TERMINALS IN THE PREDAWN HOURS AGAIN EARLY
THU MORN. LIGHT BNDRY LAYER MIXING EXPECTED TO HOLD VSBY
RESTRICTIONS IN THE MVFR FLIGHT CATEGORY WITH PSBL IFR CONDITIONS AT
PGV WHERE MIXING WILL BE LESS PRONOUNCED. FOG LIFTS QUICKLY AFTER
SUNRISE.
INCREASING ONSHORE FLOW BRINGS IN DEEPER MOISTURE THU. EXPECT
BKN/OVC STRATOCU DECK THROUGH MUCH OF THE DAY BUT CIGS EXPECTED TO
BE ABV 3K FT BUT CUD SEE TEMPO MVFR CIGS/VSBYS THU AFTN/NIGHT ASSOCD
WITH ANY SCTD PCPN.
AIRMASS BEGINS TO DRY OUT AS HIGH PRESSURE BUILDS INTO THE REGION ON
FRIDAY AND REMAINS DRY THROUGH THE WEEKEND WITH MAINLY VFR
CONDITIONS EXPECTED. THE AIRMASS LOOKS TOO DRY AND THE LOW LEVELS
WILL LIKELY STAY MIXED FRIDAY THROUGH SUNDAY NIGHTS PRECLUDING THE
DEVELOPMENT OF LOW CLOUDS AND FOG.
&&
.MARINE...
MADE A QUICK UPDATE TO FORECAST MAINLY TO LOWER WINDS ACROSS THE NRN
WATERS WHERE OBS SHOWING 10 KT OR LESS...OTHERWISE FORECAST IN GOOD
SHAPE.
LITTLE CHANGE FROM PREVIOUS PACKAGE WITH TROPICAL STORM NOEL
QUICKLY LIFTING NE OVER THE OFFSHORE WATERS LATE THU AND FRI. HIGH
PRES THAT HAS BEEN OVER THE WATERS THE PAST FEW DAYS WILL MOVE E
OF THE REGION OVERNIGHT AS A WEAK FRONT PASSES TO THE NORTH. WINDS
WILL GENERALLY BE LIGHT...LESS THAN 15 KT OVERNIGHT BUT SEAS WILL
CONTINUE TO BUILD...ESPECIALLY OVER THE SRN WATERS. BUOY 41036 HAS
BEEN REPORTING 6 FT SEAS THIS AFTERNOON AS SEAS WILL CONTINUE TO
SLOWLY BUILD OVERNIGHT AND THU...SO NO CHANGES TO TIMING OF SCA HAS
BEEN MADE. GRADIENTS TIGHTEN RAPIDLY THU NIGHT HOWEVER AS HIGH
PRES BUILDING TO THE N INTERACTS WITH NOEL AS IT LIFTS NE ALONG
THE COAST. WINDS TO GALE FORCE ARE EXPECTED ACROSS ALL WATERS BY
AFTER MIDNIGHT THU NIGHT AND HAVE ISSUED A GALE WARNING FROM LATE
THU NIGHT THROUGH FRI. FOLLOWED WAVE WATCH FAIRLY CLOSELY FOR SEAS
UP TO 17 FT ACROSS THE CENTRAL WATERS. COULD SEE LOCALLY HIGHER
SEAS OVER THE GULF STREAM AS NELY WINDS OPPOSE THE GULF STREAM
CURRENT. WINDS WILL SLOWLY DIMINISH OVER THE WEEKEND AS HIGH PRES
BUILDS IN FROM THE SE AND EXPECT TO DROP BELOW 20 KT BY SAT EVENING.
HOWEVER...SEAS WILL TAKE UNTIL EARLY NEXT WEEK TO DROP BELOW SCA
LEVELS.
&&
.RIP CURRENTS...IN HOUSE FORECAST MATRIX GIVES A MODERATE THREAT OF
RIP CURRENTS ALONG ALL AREA BEACHES THURSDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WARNING FROM MIDNIGHT THURSDAY NIGHT TO 6 PM EDT FRIDAY
FOR AMZ130-135-150-152-154-156-158.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT
THURSDAY NIGHT FOR AMZ152-154-156.
SMALL CRAFT ADVISORY FROM 2 PM THURSDAY TO MIDNIGHT EDT
THURSDAY NIGHT FOR AMZ150.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT THURSDAY NIGHT FOR
AMZ158.
&&
SYNOPSIS...HSA
NEAR TERM...CTC
SHORT TERM...HSA
LONG TERM...HSA
AVIATION...SK
MARINE...SKHazardous weather outlook, Oct 31, 4:44 AM EDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 444 AM EDT WED OCT 31 2007 NCZ029-044>047-079>081-090>094-098-010845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 444 AM EDT WED OCT 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ095-103-104-010845- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 444 AM EDT WED OCT 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES NORTH OF CAPE LOOKOUT. THIS INCLUDES THE BEACHES OF OCRACOKE...FRISCO...RODANTHE...AND DUCK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COMBINATION OF STRONG HIGH PRESSURE INLAND...AND TROPICAL STORM NOEL WELL OFFSHORE...WILL CAUSE A TIGHT PRESSURE GRADIENT OVER THE COAST FRIDAY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO AROUND 40 MPH WILL BE POSSIBLE NEAR THE COAST. IN ADDITION TO THE WINDS...SWELLS TO NEAR 15 FEET OVER THE OPEN ATLANTIC WATERS WILL RESULT IN LARGE BREAKING WAVES OF 6 FEET OR GREATER ALONG THE BEACHES...MAINLY NORTH OF CAPE HATTERAS. DANGEROUS SURF AND BEACH EROSION WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:49 AM EDT | Wind Advisory | MHX | Dare, Hyde | 23 hr |
| Nov 1, 3:53 AM EDT | Coastal Flood Warning | MHX | Beaufort, Pamlico | 64 hr |
| Nov 1, 4:59 PM EDT | Coastal Flood Statement | MHX | 49 hr | |
| Nov 1, 4:59 PM EDT | High Surf Advisory | MHX | 61 hr |
Nearby
High Wind Warnings in North Carolina, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.